Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Having a fever of 101.7 and taken biaxin. Prescribed with zpak. Is it ok to take azithromycin?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11957 Questions
Saturday night I developed a fever of 101.7. I took 1 of my wife's 500mg biaxin. I took another Sunday morning about 8am. I went to the Dr today but forgot to tell her about the biaxin. She prescribed a zpak. Its been almost 30 hours since the last biaxin. Is it ok to take the azithromycin
Posted Sun, 1 Sep 2013 in Medicines and Side Effects
Answered by Dr. Michelle Gibson James 19 minutes later
Brief Answer:
you can safetly use the azithromycin

Detailed Answer:
HI, thanks for using healthcare magic

Biaxin is the trade name of clarithromycin. At a dose of 500mg, the half life is about 5-7 hours.
The half life of a medication is the time it takes for the amount of medication in the system to decrease by half.

It is thought that it takes 3 to 4 half lives for a medication to completely leave the body.
At 5- 7 hours per half life, this would mean 20 to 28 hours needed for it to be eliminated.

Since you took it on sunday morning, it would mostly be eliminated by now.

This means that there would be no interaction with the azithromycin.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor